on March 25th the first couple of days I felt really tired, other than that the only other side effect I have experienced is I cannot drink any carbonated beverage at all anymore. My question is how long does it take for this medicine to come into full effect? Is the generic topiramate any difference than the real topamax? I started out taking 25 mg 2x a day the first week and then 50 mg 2x a day there after. Thanks for any suggestions. I take this for migraines btw =)
Hi. Topamax can take some time to start working to prevent migraines. Some people will get fewer migraines after about a month of taking it, but for some people it will take 2-3 months to experience the full effects of the medication. That's why its important not to get frustrated and stop taking it too early. The generic topiramate should have the exact same active ingredients. It is the inactive ingredients that differ sometimes. If your doctor specifically wants you on the brand, then you should stay with the brand, but if he or she doesn't care, then generic medications can save you a lot of $$.
I'mOn my first week too st I can't help you too much. I do wonder outloud after listening to the first response, is it expected to be on Topamax for a long tome?
hello that medication takes about 4 weeks for a full affect for me , 5 weeks 100mg no more headaches , read up on the side affects, hopes this helps.,
I suffer from almost daily migraines, and I have tried to take Topamax twice it definetly helps with the headaches but the side effects for me were too danagerous. The first time I tried it, it took a few months but I had memory loss, and numbness and tingling in my extremeties. The most recent we thought we would try again and I had the side effects mentioned above within two weeks.
If it works for you and you dont have the side effects, good luck.
It takes a while for you to get the real effect, but it definitely works. I have been on it for 3 years. It has definitely decreased the frequency of my migraines. I take 125mg a day. The generic is no different than the brand name except in cost. I had some side effects in the beginning, like dry mouth and tingling feet, but those will go away after your body adjusts to the medication. Hope it works for you!
It took a lil while for the med to work for me but when it did it works! I have daily migraines but not anymore. I get a few here and there but nothing like i use to. I take 50 mg twice daily and it works. I didnt have any side effects so i guess i got lucky with that one. You just need to stay on it and not give up unless the side effects are just too much to handle.
I have been taking topmax since 2008. At first I had some really bad side effects when I took the medication but now I rarely have any unless my dosage is increased. I started out with a low dose and now up to 400 mg a day. The reason I am up to a high dose is I had a stroke at the age 40 which caused my pain in my head. I have at least three to four migraine attacks a year now compared to three or four a week. But it still has not full taken away the pain I have from the stroke. So I will take the side effects anytime over the migraines instead of hugging the toliet, pulling my hair out, sometimes beating my head, sleeping in the bathroom floor, vomiting... etc. If they ever take this medicine off the market I don't know what I will. It has been a life saver to me.
Hi there... I was prescribed Topamax for migraines (I took it for 3 months) and while yes the medicine helped a little the side effects were AWFUL!! numbness in my hands and feet and you dont know if you are overheated because you dont sweat. Also horrible tingling and taste in my mouth. Not to mention the Razor like feeling in my stomach. I never made it to the full dose I had to stop taking it!! Just use with caution, it did me more harm than good!!
good luck I wish you well... Read about this drug there are alot of people who have stomach problems due to taking it!
It helped me a lot HOWEVER if you start having bladder issues, tell your Dr.
Foul smelling, constant going, no bladder control...
That was my order. No bladder control still and I've been off it almost a month. Praying it gets better. I see Dr today.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Sep 2016 • 3 answers
Updated 3 Aug 2015 • 2 answers
Updated 26 Dec 2018 • 5 answers
Updated 4 Aug 2017 • 1 answer
Updated 27 Dec 2018 • 1 answer